Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year

IMPACT FACTOR 2017: 0.314
5-year IMPACT FACTOR: 0.462

CiteScore 2017: 0.46

SCImago Journal Rank (SJR) 2017: 0.339
Source Normalized Impact per Paper (SNIP) 2017: 0.845

Mathematical Citation Quotient (MCQ) 2017: 0.26

See all formats and pricing
More options …
Volume 68, Issue 4


Diophantine quadruples with values in k-generalized Fibonacci numbers

Carlos Alexis Gómez Ruiz / Florian Luca
  • School of Mathematics University of the Witwatersrand Private Bag X3 Wits 2050 South Africa
  • Max Planck Institute for Mathematics Vivatgasse 7, 53111 Bonn Germany
  • Department of Mathematics Faculty of Sciences University of Ostrava 30. Dubna 22, 701 03 Ostrava 1 Czech Republic
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-08-06 | DOI: https://doi.org/10.1515/ms-2017-0156


We consider for integers k ≥ 2 the k–generalized Fibonacci sequences F(k) := (Fn(k))n2k, whose first k terms are 0, …, 0, 1 and each term afterwards is the sum of the preceding k terms. In this paper, we show that there does not exist a quadruple of positive integers a1 < a2 < a3 < a4 such that aiaj + 1 (ij) are all members of F(k).

MSC 2010: Primary 11B39; 11D61; Secondary 11B37

Keywords: generalized Fibonacci numbers; Diophantine quadruples


  • [1]

    Arkin, J.—Hoggatt, V. E.—Strauss, E. G.: On Euler’s solution of a problem of Diophantus, Fibonacci Quart. 17 (1979), 333–339.Google Scholar

  • [2]

    Bravo, J. J.—Luca, F.: Powers of two in generalized Fibonacci sequences, Rev. Colombiana Mat. 46 (2012), 67–79.Google Scholar

  • [3]

    Bravo, J. J.—Luca, F.: On a conjecture about repdigits in k-gene-ralized Fibonacci sequences, Publ. Math. Debrecen 82 (2013), 623–639.CrossrefGoogle Scholar

  • [4]

    Bugeaud, Y.—Dujella, A.: On a problem of Diophantus for higher powers, Math. Proc. Cambridge Philos. Soc. 135 (2003), 1–10.CrossrefGoogle Scholar

  • [5]

    Bugeaud, Y.—Gyarmati, K.: On generalizations of a problem of Diophantus, Illinois J. Math. 48 (2004), 1105–1115.Google Scholar

  • [6]

    Cipu, M.—Trudgian, T.: Searching for Diophantine quintuples, Acta Arith. 173 (2016), 365–382.Web of ScienceGoogle Scholar

  • [7]

    Cooper, C.—Howard, F. T.: Some identities for r-Fibonacci numbers, Fibonacci Quart. 49 (2011), 231–243.Google Scholar

  • [8]

    Dresden, G. P.—Du, Z.: A simplified Binet formula for k-generalized Fibonacci numbers, J. Integer Seq. 17 (2014), Article 14.4.7.Google Scholar

  • [9]

    Dujella, A.: There are only finitely many Diophantine quintuples, J. Reine Angew. Math. 566 (2004), 183–214.Google Scholar

  • [10]

    Dujella.A.: On the number of Diophantine m-tuples, Ramanujan J. 15 (2008), 37–46.Web of ScienceCrossrefGoogle Scholar

  • [11]

    Everest, G.—Van der Poorten, A.—Shparlinski, I.—Ward, T.: Recurrence Sequences. Math. Surveys Monogr. 104, American Mathematical Society, Providence, RI, 2003.Google Scholar

  • [12]

    Fuchs, C.—Hutle, C.—Irmak, N.—Luca, F.—Szalay, L.: Only finitely many Tribonacci Diophantine triples, Math. Slovaca 67 (2017), 853–862.Web of ScienceGoogle Scholar

  • [13]

    Fuchs, C.—Luca, F.—Szalay, L.: Diophantine triples with values in binary recurrences, Ann. Sc. Norm. Super. Pisa Cl. Sc. (5), 7 (2008), 579–608.Google Scholar

  • [14]

    Gibbs, P.: Some rational Diophantine sextuples, Glas. Mat. Ser. III 41(61) (2006), 195–203.CrossrefGoogle Scholar

  • [15]

    Gómez Ruiz, C. A.—Luca, F.: Tribonacci Diophantine Quadruples, Glas. Mat. Ser. III 50(70) (2015), 17–24.CrossrefGoogle Scholar

  • [16]

    Gyarmati, K.—Sarkozy, A.—Stewart, C.L.: On shifted products which are powers, Mathematika 49 (2002), 227–230.CrossrefGoogle Scholar

  • [17]

    Gyarmati, K.—Stewart, C. L.: On powers in shifted products, Glas. Mat. Ser. III 42(62) (2007), 273–279.CrossrefGoogle Scholar

  • [18]

    He, B.—Togbé, A.—Ziegler, V.: There is no Diophantine quintuple, arXiv:1610.04020v1, October 2016.Google Scholar

  • [19]

    Hua, L. K.—Wang, Y.: Applications of Number Theory to Numerical Analysis, Translated from Chinese, Springer-Verlag, Berlin-New York; Kexue Chubanshe (Science Press), Beijing, 1981.Google Scholar

  • [20]

    Luca, F.: On shifted products which are powers, Glas. Mat. Ser. III 40(60) (2005), 13–20.CrossrefGoogle Scholar

  • [21]

    Luca, F.—Szalay, L.: Fibonacci Diophantine triples, Glas. Mat. Ser. III 43(63) (2008), 253–264.CrossrefGoogle Scholar

  • [22]

    Luca, F.—Szalay, L.: Lucas Diophantine Triples, Integers 9 (2009), 441–457.Google Scholar

  • [23]

    Miles, E. P. Jr.: Generalized Fibonacci numbers and associated matrices, Amer. Math. Monthly 67 (1960), 745–752.CrossrefGoogle Scholar

  • [24]

    Miller, M. D.: Mathematical notes: On generalized Fibonacci numbers, Amer. Math. Monthly 78 (1971), 1108–1109.CrossrefGoogle Scholar

  • [25]

    Wolfram, D. A.: Solving generalized Fibonacci recurrences, Fibonacci Quart. 36 (1998), 129–145.Google Scholar

About the article

C. A. G. thanks to the Universidad del Valle for support through Project 71079. F. L. was supported in part by grants CPRR160325161141 and an A-rated researcher award both from the NRF of South Africa and by grant no. 17-02804S of the Czech Granting Agency.

Received: 2016-01-24

Accepted: 2017-05-05

Published Online: 2018-08-06

Published in Print: 2018-08-28

Communicated by Federico Pellarin

Citation Information: Mathematica Slovaca, Volume 68, Issue 4, Pages 939–949, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2017-0156.

Export Citation

© 2018 Mathematical Institute Slovak Academy of Sciences.Get Permission

Comments (0)

Please log in or register to comment.
Log in